MAUDE Adverse Event Report: COOK IRELAND LTD COTTON-LEUNG BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD COTTON-LEUNG BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21987
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
This complaint is being reported under the fda mdr malfunction precedence "difficult advancement".They tried to put the stent in the bile duct, but the stent could not pass through the stricture in the bile duct.
 
Additional Manufacturer Narrative
510(k) number: k851962.(b)(4).Exemption number: e2016031.Information pertaining to mfr site as follows: importer site contact and address: (b)(4).Importer site establishment registration number: (b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
They tried to put the stent in the bile duct, but the stent could not pass through the stricture in the bile duct.
 
Additional Manufacturer Narrative
510(k) number: k851962.(b)(4).Exemption number: e2016031.(b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
This file is being reported based on the fda mdr malfunction precedence "difficult advancement".They tried to put the stent in the bile duct, but the stent could not pass through the stricture in the bile duct.
 
Event or Problem Description
This file is being reported based on the fda mdr malfunction precedence "difficult advancement" they tried to put the stent in the bile duct, but the stent could not pass through the stricture in the bile duct.
 
Additional Manufacturer Narrative
510(k) number: k851962.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Additional information; what introduction system was used to advance the stent? they used the pc-7 for advancing the stent.Was the anatomy tortuous? no, the anatomy was common.Does the customer believe the stent could not pass the stricture because the stricture was very tight and perhaps the stent material was too soft to pass? the customer was thinking about both reasons.What stent product was used to complete the procedure? the customer ended the procedure after using our product in the same size.What product was used to remove the stent? forceps? they used forceps.Lab evaluation: 1 x clso-7-14 device of lot # c1377228 was returned to cirl for evaluation.A lab evaluation was held on 27 aug 2018.Upon evaluation of the returned device the middle of the stent was found to be pinched.No other damage or defects were observed.The complaint is confirmed based on customer testimony as the clinical settings that could impact on the functionality of the device cannot be replicated in the laboratory.A possible root cause could relate to the patient anatomy and a tight stricture.The customer has a tight stricture and the stent material type or size may have contributed to the failure of the stent to pass the stricture.A definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.Document review: a review of manufacturing records for lot # c1377228 did not reveal any discrepancy related to the complaint issue.Prd/fqc/pkg review : prior to distribution all clso-7-14 devices are subject to 100% inspection to ensure device integrity; these inspections and functional checks are outlined in internal procedures in place at cirl there was also 100% visual inspection of product and packaging at packaging, packaging qc and post sterile qc.Ifu review: it may be noted that according to the instructions for use, ifu0045-6, a contraindications identified includes an ¿inability to pass wireguide or stent through obstructed area¿ and the user is also instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However, it is possible that a tight stricture may have contributed to the failure of the stent to pass the stricture.The complaint is confirmed as the failure was verified in the laboratory and a pinch was observed in the middle of the stent.Which is consistent with removal by forceps.Summary: the complaint is confirmed based on customer testimony as the clinical settings that could impact on the functionality of the device cannot be replicated in the laboratory.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
COTTON-LEUNG BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7788412
Report Number3001845648-2018-00385
Device Sequence Number2336909
Product Code FGE
UDI-Device Identifier00827002219878
UDI-Public(01)00827002219878(17)200711(10)C1377228
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2020
Device Model NumberG21987
Device Catalogue NumberCLSO-7-14
Device Lot NumberC1377228
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/13/2018
Event Location Hospital
Initial Date Received by Manufacturer 07/23/2018
Supplement Date Received by Manufacturer07/23/2018
07/23/2018
07/23/2018
Initial Report FDA Received Date08/16/2018
Supplement Report FDA Received Date09/13/2018
10/11/2018
11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight70